Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 25, 2018, 4:13 PM CDT for Marathon County, Wisconsin. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2018, 4:13 PM CDT (21:13 UTC)
- Expired
- Jul 25, 2018, 5:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Green Bay, WI
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
613
WWUS83 KGRB 252113
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
413 PM CDT WED JUL 25 2018
WIZ030-036-252215-
Marathon WI-Portage WI-
413 PM CDT WED JUL 25 2018
...STRONG THUNDERSTORM MOVING ACROSS CENTRAL WISCONSIN...
At 411 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mosinee, or 18 miles southwest of Wausau, moving northeast at 35 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Weston, Rib Mountain, Mosinee, Bevent, Rothschild, Schofield,
Knowlton, Ringle, Norrie and Birnamwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
A Severe Thunderstorm Watch is now in effect until 1100 PM CDT for
central and northeastern Wisconsin.
LAT...LON 4480 8998 4503 8922 4460 8922 4461 8981
4465 8985 4468 8985 4469 8988
TIME...MOT...LOC 2111Z 243DEG 30KT 4473 8982
$$
AKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 25, 2:23 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 25, 2:23 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion...Corrected National Weather Service Green Bay WI 223 PM CDT Wed Jul 25 2018 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Thursday Issued at 223 PM CDT Wed Jul 25 2018 The main forecast concern to be on thunderstorm threat late this afternoon/evening as a cold front approaches. There are several outdoor events that will need to be monitored as some of these storms could become strong to severe. Pretty much all of northeast WI continues to reside in a slight chance of severe thunderstorms. The 19Z MSAS surface analysis showed the cold front stretched from the MN Arrowhead southwest to east-central MN to northeast NE. Showers and thunderstorms have finally popped up over the southern half of MN along the frontal boundary with an isolated storm over far northwest WI along a lake breeze boundary. Showers/scattered thunderstorms are expected to sweep across northeast WI this evening as the cold front and associated shortwave trough move into the area. There remains a slight risk of severe thunderstorms due to marginal instability (MUCAPES of 1000-1500 J/KG) and strong shear (35-40 knots). There is also additional lift provided by the left exit region of the upper jet. The question remains as to whether we can destabilize enough later this afternoon to allow storms to become more widespread. Even if thunderstorms do not become severe, there could be gusty winds accompanying the stronger storms that could impact outdoor events this evening. Latest timing would have storms impacting central WI from 21Z-03Z and eastern WI from 00Z-06Z. A wind shift to the west-northwest, cooler and drier air to then overspread northeast WI overnight with min temperatures in the lower to middle 50s north-central WI, mainly lower 60s east-central WI. A cool, cyclonic flow to be left over the western Great Lakes region on Thursday behind the departed cold front/shortwave trough. Any brief breaks in the clouds should quickly fill in (cumulus deck) and as temperatures try to warm with the cooler air aloft, anticipate shower chances to increase from slight chance south to chance north. Max temperatures will only range from around 60 degrees in the cooler spots of north-central WI, to mainly lower 70s toward east-central WI. .LONG TERM...Thursday Night Through Wednesday Issued at 223 PM CDT Wed Jul 25 2018 The long term remains fairly uncertain. Cyclonic flow aloft will continue through most of the period. Surface high pressure will be in place for much of the early portions of the extended before a large mid-wave trough reaches Wisconsin late Saturday into Sunday, bringing with it the best chance for widespread rain and thunderstorms in the region. After this, northwest flow aloft will bring in several additional rounds of potential rainfall in a fairly low confidence period. Friday will have a fairly decent shot at being mostly dry as a weak high pressure system sits across the region. There will be a small chance to see some shower development along the lakeshore as the lake breeze sets up, along with a chance for a rumble of thunder in a stronger shower, but no strong or severe storms are expected. Saturday afternoon models bring a significant midlevel trough through the region. This will bring an accompanying chance for rain starting Saturday and lasting into much of Sunday. While thunderstorms are certainly possible for this event, trends currently do not favor strong or severe storms. Next work week will be a low confidence period as the models diverge on when rain and showers will setup each day, but do bring periodic chances of rain to the area. Temperatures will be below normal for the beginning of the extended on Friday and rise closer to normal by the beginning of next week. && .AVIATION...for 18Z TAF Issuance Issued at 1152 AM CDT Wed Jul 25 2018 Broken to overcast mid-level deck is overspreading the region ahead of a cold front positioned over central Minnesota. Showers have dried up ahead of the front early this afternoon. However, thunderstorms remain expected to impact the region from late this afternoon into the evening and is the most significant aviation weather concern through the taf period. Thunderstorm coverage and timing remain uncertain due to the widespread mid-level clouds currently overhead. Did not stray too much from the previous forecast as a result. Any storms will have potential to produce strong and gusty winds. Some MFVR or IFR ceilings may work into the north late tonight in the wake of a cold front before spreading southeast into central and far northeast WI during the morning. .KOSH...Broken mid-level clouds are anticipated to be present through much of the afternoon ahead of a cold front as winds shift to the southwest and increase to about 9 kts. Timing of thunderstorms later today remains problematic, due to the current cloud cover and impact on developing instability. Due to the uncertainty of evolution, stayed close to the previous forecast, with the most likely time for thunderstorms at KOSH being 00Z- 04Z. After some clearing behind the cold front late tonight, low end vfr clouds are expected to sweep into KOSH from the northwest, mainly after mid-morning on Thursday. Northwest winds are also expected to become gusty by midday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kallas LONG TERM......Uhlmann AVIATION.......MPC
Hazardous weather outlook, Jul 25, 2:28 PM CDT, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 228 PM CDT Wed Jul 25 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 228 PM CDT Wed Jul 25 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Clusters of thunderstorms are forecast to spread east across the area late this afternoon into this evening. A few of the storms could produce damaging winds and hail. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is also a chance of thunderstorms Sunday afternoon. The potential for severe weather with these storms remains uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed during the late afternoon and evening. Spotters are requested to report any hail or wind gusts over 40 mph to the National Weather Service in Green Bay. LMZ521-522-541>543-261930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 228 PM CDT Wed Jul 25 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms are expected at times from late afternoon until a few hours past midnight. The storms will produce dangerous lightning and gusty winds, and pose a hazard to boaters on the bay and lake. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday The probability for widespread hazardous weather is low. Kallas/Uhlmann
In the hours before
Special weather statement, Jul 25, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
413 PM CDT WED JUL 25 2018
WIZ030-036-252215-
Marathon WI-Portage WI-
413 PM CDT WED JUL 25 2018
...STRONG THUNDERSTORM MOVING ACROSS CENTRAL WISCONSIN...
At 411 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mosinee, or 18 miles southwest of Wausau, moving northeast at 35 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Weston, Rib Mountain, Mosinee, Bevent, Rothschild, Schofield,
Knowlton, Ringle, Norrie and Birnamwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
A Severe Thunderstorm Watch is now in effect until 1100 PM CDT for
central and northeastern Wisconsin.
LAT...LON 4480 8998 4503 8922 4460 8922 4461 8981
4465 8985 4468 8985 4469 8988
TIME...MOT...LOC 2111Z 243DEG 30KT 4473 8982
AKThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 4:19 PM CDT | Special Weather Statement | GRB | Lincoln | 56 min |
| Jul 25, 5:00 PM CDT | Special Weather Statement | GRB | Oneida | 60 min |
| Jul 25, 5:19 PM CDT | Special Weather Statement | GRB | Shawano | 56 min |
| Jul 25, 5:23 PM CDT | Special Weather Statement | GRB | Wood | 52 min |
| Jul 25, 5:35 PM CDT | Special Weather Statement | GRB | Langlade | 40 min |
| Jul 25, 5:46 PM CDT | Special Weather Statement | GRB | Wood | 44 min |
| Jul 25, 6:12 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 62 min |
| Jul 25, 6:25 PM CDT | Special Weather Statement | GRB | Brown | 50 min |
| Jul 25, 6:34 PM CDT | Special Weather Statement | GRB | Wood | 41 min |
| Jul 25, 6:44 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 61 min |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.